Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 11, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 4, 2006, 3:19 PM MST for Pima County, Arizona. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2006, 3:19 PM MST (22:19 UTC)
- Expired
- Jul 4, 2006, 4:15 PM MST
- In force
- 56 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 39 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.3 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 322 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 2054 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 042222
FFWTWC
AZC019-050015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
319 PM MST TUE JUL 4 2006
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA
* UNTIL 515 PM MST
* AT 315 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
EXTREMELY HEAVY RAINFALL FROM A SERIES OF STORMS OVER THE EASTERN
CATALINA AND RINCON MOUNTAINS. VERY LITTLE STORM MOVEMENT WAS
NOTED.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO REDINGTON
AND MOUNT LEMMON/SUMMERHAVEN
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF
WASHES...SMALL CREEKS AND STREAMS AS WELL AS SOME ROADS. DO NOT
DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
LAT...LON 3203 11045 3251 11047 3251 11077 3231 11083
3209 11067
$$
WEATHER.GOV/TUCSON1 follow-up statement
000
WGUS75 KTWC 042251
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
344 PM MST TUE JUL 4 2006
AZC019-050015-
PIMA AZ-
344 PM MST TUE JUL 4 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MST FOR
NORTHEASTERN PIMA COUNTY...
AT 340 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL OVER EASTERN
AND SOUTHERN PORTIONS OF THE CATALINAS AS WELL AS NEAR THE RINCONS.
THE HEAVIEST RAINFALL WAS NOTED GENERALLY EAST OF CATALINA HIGHWAY
AROUND THE ALDER CANYON AREA. RADAR RAINFALL ESTIMATES EXCEEDED 2
INCHES IN SOME LOCATIONS...WITH GAGES MEASURING BETWEEN 1 AND 2
INCHES IN OTHERS. ADDITIONAL STORMS CONTINUE TO DEVELOP ACROSS THE
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
LEMMON/SUMMERHAVEN...REDINGTON PASS AND RINCON CREEK.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF
WASHES...SMALL CREEKS AND STREAMS AS WELL AS SOME ROADS. DO NOT
DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY.
CAMPERS AND HIKERS SHOULD AVOID WASHES OR STREAMS.
LAT...LON 3203 11045 3251 11047 3251 11077 3231 11083
3209 11067
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 2:10 PM MST, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 4, 2:10 PM MST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 210 PM MST TUE JUL 4 2006 .SYNOPSIS...SUFFICIENT MOISTURE WILL REMAIN OVER SOUTHEAST ARIZONA FOR A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE WEEK. && .DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS ACROSS SE AZ THIS AFTERNOON WITH THE EXCEPTION OF FAR WRN PIMA COUNTY WHERE THIS AREA WAS VOID OF PRECIP ECHOES. MOST ACTIVITY REMAINING OVER AND/OR NEAR MOUNTAINS...WITH CELL MOVEMENT GENERALLY NWWD ONLY AROUND 5 KTS OR LESS. PIMA COUNTY ALERT GAUGE VALID 2110Z INDICATED 1.46 INCHES OF RAIN AT MT. LEMMON...WITH OTHER AMOUNTS RANGING FROM 0.39-0.47 INCH NEARBY. SEVERAL SCENARIOS ABOUND FOR TONIGHT-WED. WITHOUT GOING THROUGH EACH POTENTIAL SCENARIO...WILL SUMMARIZE WITH BELIEF THAT ANOTHER CONVECTIVE COMPLEX WILL DEVELOP OVER NERN SONORA TONIGHT ALONG MOISTURE AXIS DEPICTED VIA WATER VAPOR IMAGERY. ANOTHER COMPLEX OVER FAR SRN SONORA LIKELY TO DEVELOP AS WELL...GIVEN NWWD PROGRESSION OF UPPER LOW. 04/12Z NAM DEPICTED FAIRLY EXTENSIVE AREA OF MEASURABLE PRECIP THIS EVENING OVER SWRN NM/FAR SE AZ AND BELIEVE THIS AREA TO ALSO BE FAVORABLE FOR SHOWERS/THUNDERSTORMS. THE MAIN THREAT THIS EVENING APPEARS TO BE LOCALLY HEAVY RAINS GIVEN THE VERY LIGHT STEERING FLOW AND INCREASED AVAILABLE MOISTURE VERSUS 24 HOURS AGO. DIFFERENCES IN NAM/GFS SOLUTIONS START AS EARLY AS WED. NAM MORE ROBUST WITH MOISTURE/PRECIP FIELDS VERSUS GFS. WILL LEAN TOWARD NAM SOLUTION WHICH IS INLINE WITH INHERITED FORECASTS IN DEPICTING SOME UPSWING IN ACTIVITY MAINLY DURING THE THUR-FRI PERIOD. PER COORD WITH WFO/S PSR/FGZ OPTED TO REFLECT SOME INCREASE IN INHERITED POPS WED-THUR...AND WILL DEPICT SOME LINGERING MAINLY ISOLATED SHOWERS/ TSTMS DURING THE LATE-NIGHT HOURS. ALSO PER COORD WITH WFO/S PSR/FGZ AM STILL NOT YET INCLINED TO BELIEVE THE MORE SIGNIFICANT DRYING LATE THIS WEEKEND/EARLY NEXT WEEK VIA GFS. THUS LOW-GRADE POPS AT LEAST STILL WARRANTED DURING THE LATTER FORECAST PERIODS AND ONLY VERY MINOR MODIFICATIONS MADE TO THE INHERITED GRIDDED DATA FIELDS. DAYTIME MAX TEMPS THRU THE REST OF THE WEEK INTO THE WEEKEND REMAINING CLOSE TO SEASONAL NORMALS FOR EARLY JULY. HOWEVER EXPECT ABOVE-NORMAL MIN TEMPS TO CONTINUE THIS FORECAST PERIOD. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE && BF WEATHER.GOV/TUCSON
In the hours before
Local storm report, Jul 4, 12:47 PM MST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
1247 PM MST TUE JUL 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 13 W NOGALES 31.36N 111.15W
07/03/2006 M1.00 INCH SANTA CRUZ AZ TRAINED SPOTTER
&&
BFThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:47 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 43 min |
| Jul 3, 8:43 PM MST | Severe Thunderstorm Warning | TWC | Pima | 32 min |
| Jul 4, 1:43 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 23 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.